MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Posterior Capsule Opacification (4807)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that, after intraocular lens implantation surgery, the patient experienced mild diffuse flap edema and grade 2 posterior capsule opacification (pco) with striae through visual axis.Hence yttrium aluminum garnet (yag) was performed to treat pco.In the surgeon's opinion, the possible cartridge material or the lens would have caused the event.There was no patient harm.In the surgeon's opinion, the prognosis of the patient was good.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported events could not be determined.The lens remains implanted.Regarding the findings of posterior capsule opacification (pco), anterior capsule opacification (aco), phimosis, and intra ocular lens (iol) rotation off-axis with company lenses, the company director of global technical customer affairs consulted with the surgeon and provided information related to the reported events.Because these findings are related to clinical outcomes, review of complaints for the reported event types is the primary investigation focus to assess for potential concerns related to anterior/posterior capsule opacification, phimosis, and lens rotation.Information was also provided that because clinical outcomes are complex with numerous potentially associated clinical and surgical factors, additional information could be discussed with the account representative, including options such as a peer-to-peer communication service called expert opinion md, that alcon offers at no charge.Reports of these event types have remained low and stable, with intermittent reporting as expected, based on the potential multifactorial etiology.An additional global review was conducted to look at the reported incidence for each of the above outcomes over the past 3 years.All global complaints are evaluated monthly for adverse trending, and no adverse trends were identified for these events.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22174413
Report Number1119421-2025-01627
Device Sequence Number7829047
Product Code POE
UDI-Device Identifier00380652405843
UDI-Public(01)00380652405843(17)271008(11)231010(10)15727280
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Lot Number15727280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/11/2025
Date Device Manufactured10/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale